Universal interactive preferences

Jayant Ganguli, Aviad Heifetz, Byung Soo Lee

Research output: Contribution to journalArticlepeer-review


We prove that a universal preference type space exists under more general conditions than those postulated by Epstein and Wang (1996). To wit, it suffices that preferences can be encoded monotonically in rich enough ways by collections of continuous, monotone real-valued functionals over acts, which determine-even in discontinuous fashion-the preferences over limit acts. The proof relies on a generalization of the method developed by Heifetz and Samet (1998a).

Original languageEnglish
Pages (from-to)237-260
Number of pages24
JournalJournal of Economic Theory
StatePublished - 1 Mar 2016

Bibliographical note

Publisher Copyright:
© 2016 Elsevier Inc.


  • Epistemic game theory
  • Functional monotone class theorem
  • Preference type space
  • Universal type space

Cite this